Alert archive / Georgia / Tornado Warnings in 2023

Tornado Warning 4, NWS Jacksonville, FL

January 4, 2023Pierce County, Georgia

NWS Jacksonville, FL issued this tornado warning at Jan 4, 2023, 1:02 PM EST for Pierce County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2023, 1:02 PM EST (18:02 UTC)
Expired
Jan 4, 2023, 1:20 PM EST
In force
18 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 93 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 1:09 PM ESTTORNADO4 Sw Bristol, GASTART POINT FOR BRISTOL (PIERCE COUNTY) TORNADO SURVEY. NWS JACKSONVILLE STORM SURVEY DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN PIERCE COUNTY NEAR DOGWOOD DRIVE, WITH DAMAGE CONTINUING EASTWARD NEAR THE TOWN OF BRISTOL ALONG WALKERVILLE ROAD TO THE INTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:36 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

603 
WFUS52 KJAX 041802
TORJAX
GAC229-041830-
/O.NEW.KJAX.TO.W.0004.230104T1802Z-230104T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
102 PM EST Wed Jan 4 2023

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Pierce County in southeastern Georgia...

* Until 130 PM EST.
    
* At 102 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Jamestown, or 7 miles northwest of Blackshear,
  moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Patterson and Bristol around 115 PM EST.
  Offerman around 120 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
      3141 8206 3137 8204 3126 8234 3138 8240
      3139 8242 3140 8240 3141 8242 3142 8240
      3143 8240 3143 8235 3147 8230 3149 8230
      3149 8227 3153 8223
TIME...MOT...LOC 1802Z 241DEG 37KT 3138 8231 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SANDRIK
3 follow-up statements
944 
WWUS52 KJAX 041808
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
108 PM EST Wed Jan 4 2023

GAC229-041830-
/O.CON.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
108 PM EST Wed Jan 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR CENTRAL
PIERCE COUNTY...
    
At 107 PM EST, a severe thunderstorm capable of producing a tornado
was located over Bristol, or near Patterson, moving northeast at 60
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Pierce County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
      3141 8206 3137 8204 3131 8221 3134 8231
      3143 8235 3147 8230 3149 8230 3149 8227
      3153 8223
TIME...MOT...LOC 1807Z 241DEG 51KT 3143 8220 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SANDRIK
458 
WWUS52 KJAX 041815
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
115 PM EST Wed Jan 4 2023

GAC229-041830-
/O.CON.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
115 PM EST Wed Jan 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHEASTERN PIERCE COUNTY...
    
At 115 PM EST, a severe thunderstorm capable of producing a tornado
was located near Offerman, or near Patterson, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Offerman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
      3140 8211 3139 8221 3149 8230 3149 8227
      3153 8223
TIME...MOT...LOC 1815Z 241DEG 37KT 3147 8211 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SANDRIK
389 
WWUS52 KJAX 041820
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
120 PM EST Wed Jan 4 2023

GAC229-041829-
/O.CAN.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
120 PM EST Wed Jan 4 2023

...THE TORNADO WARNING FOR NORTHEASTERN PIERCE COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

Remember, a Severe Thunderstorm Warning still remains in effect for
North Peirce County. 

LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
      3140 8211 3139 8221 3149 8230 3149 8227
      3153 8223
TIME...MOT...LOC 1818Z 241DEG 37KT 3149 8206 

$$

SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 4, 12:56 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 4, 12:56 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1256 PM EST Wed Jan 4 2023

...New AVIATION...

.UPDATE...
Issued at 950 AM EST Wed Jan 4 2023

Current updates included a tornado watch now in effect for
portions of the area from about I-10 northward. For now, we have
not expanded the watch further east as the convection may be
weaker as it pushes further southeast as the dynamics shift
further away from the local area and convection inland areas may
act to temper activity further east. Nonetheless, strong
convective wind gusts of 40+ mph are possible outside of the
tornado watch area today, due to outflow and thunderstorm activity
as it progresses further east. Stay tuned to further updates if
additional statements and watches are necessary.

As far as current radar trends, the hi-res guidance is reasonably
good agreement showing a broken line of thunderstorms moving into
our wester zones through 1 PM. The guidance suggests some rotating
storms, which may be embedded in the line or in discrete cells
ahead of it. The deep layer shear from the 12z sounding shows 45
kt with 0-3 KM SRH of 230. Instability is not a big question as
it look like sufficient MLCAPE of about 1500 will be realized,
highest across the western central parts of the area. This should
be sufficient for potential supercells and bowing segments in the
line to support isolated tornado and a damaging wind gust. Outside
of any convection, wind gusts of around 20-35 mph will be common
as the low level winds just above the surface are moderately
strong at 30 kt. On the marine forecast, have opted to include the
nearshore waters in exercise caution headline given the winds at
41008 but expect some slight relaxing of the winds, outside of any
afternoon/evening convection.

&&

.NEAR TERM...(through Tonight)

Generally quiet and balmy (by early January standards) early this
morning. A combination of strengthening south southwesterly flow
and an overcast mix of mid and high clouds will limit cooling and
keep low levels stirred up enough to limit fog potential this
morning. The exceptions will be: along the immediate Atlantic
coastline where patchy sea fog may slosh inland at times through
the morning; and along the I-75 corridor where Gulf sourced sea
fog will attempt to advect inland.

The main weather concern today will be a line of strong to severe
convection that will push eastward into the far inland areas later
this morning and then press southeastward through the rest of the
area this afternoon and evening. Despite overcast skies, the
continued moisture advection this morning will push dewpoints into
the upper 60s and near 70 ahead of the front. This will sufficiently
destabilize the airmass with mixed layer instability building to
around 1000-1200 j/kg.

Favorable shear dynamics will combine with the instability and
enhance the potential for rotating thunderstorms, which may be both
embedded within the line of convection and semi-discrete just ahead
of the line. An isolated tornado risk looks most favorable for
areas along and north of the I-10 corridor between 10 AM and 3 PM.
Low level helicity will decrease through the late afternoon as
surface winds veer and shear becomes more unidirectional, which
will reduce tornado risk as the line shifts south of the I-10
corridor.

Though an isolated tornado risk will exist, strong to severe
winds will be the primary threat with the convection as it presses
through the region with 40-60 mph gusts possible.

The primary prefrontal convection will weaken as presses south of
I-10 amid weakening dynamics before eventually exiting to the
south around 6 PM this evening with trailing stratiform in its
immediate wake. A secondary line of convection will press
southeastward tonight on the leading edge of the cold front but
with the airmass overturned only a few, if any, storms until
midnight.

In addition to the convection, gusty gradient winds are expected
away from the convection with peak gusts around 20-30 mph.
Localized heavy rain is possible with today's convection and could
lead to minor flooding but, given the drought conditions, this
rainfall is welcomed and will be beneficial.

Mild temps this morning will warm to the upper 70s and low 80s
once again today for most of northeast FL while cloud cover and
early onset of showers and storms across the Suwannee Valley and
southeast GA will cap highs in the low/mid 70s. Postfrontal dry,
cool air will advect in slowly and mild conditions are likely
again tonight. There will be the potential for patchy fog Tonight,
which may be locally dense in areas where heavy rainfall occurs
this afternoon.

&&

.SHORT TERM...(Thursday through Friday night)

Thursday, base of the mid to upper level trough will slowly lift
NE across the deep south, passing just north of the area Thursday
night. At the surface, the cold front will cross through the area,
exiting into the Atlantic waters by the afternoon with breezy
westerly winds and clearing skies as surface high pressure builds
in from the WNW. Westerly surface winds will back to the WSW aloft
aiding slightly cooler air advection and drier, subsident air
into the region, but not before mostly sunny skies area wide by
the afternoon help boost temperatures above normal into the low to
mid 70s with dewpoint values falling through the afternoon into
the 50s and 40s helping the air feel a lot drier.

Friday, the base of the mid/upper level trough will lift NE into
the mid atlantic states with ridging aloft upstream moving into
the central and southern plains. This will allow high pressure to
shift from the lower MS valley into the deep south. The day will
start with near normal lows in the low to mid 40s for most areas
with upper 40s along the immediate NE FL coast. Sunny skies will
be balanced by NW winds 5-10 mph delivering more cool air advection
and highs will reach near normal values in the low to mid 60s.

As high pressure shifts just NE of the area friday evening, clear
skies and light NW flow will allow temperatures to fall quickly
after sunset into the 40s to low 50s with lows bottoming out to
below normal values into the 30s along and west of highway 301,
with low 40s along the SE GA coast and along the St Johns river
basin with mid to upper 40s over the NE FL coast as a more
northerly component to the winds keep those locations more
protected from the much colder continental airmass cooler
temps. Some patchy frost will be possible over interior parts
of SE GA.

&&

.LONG TERM...(Saturday through Tuesday)

Saturday, ridging in the mid/upper levels will be in place over
the OH and TN valleys down into the Gulf coast and support high
pressure at the surface over the region. This will keep sunny, dry
and cool conditions over the area with a cold start to the day in
the 30s and 40s rising into the mid to upper 60s for most and near
70 degrees over north central FL. Light northerly winds will turn
northeasterly by the afternoon as the high shifts over to eastern
NC and the outer banks. The pleasant conditions will continue on
Sunday as the high shifts farther to the NE off the mid Atlantic
coast with some Atlantic stratocumulus moving onshore as a weak
Atlantic seabreeze produces light easterly onshore flow to the
beaches with southeast to southerly winds inland. Increasing low
level moisture and rising heights will bump up temperatures to
above average into the low 70s over SE GA and the mid 70s over
NE FL with cooler highs at the coast 65-70F.

Monday, a dry cold front will drop south of the area with high
pressure building to the north with winds becoming northerly.
Weak low pressure will develop over the Gulf of Mexico and produce
light overrunning showers late Monday into Tuesday. While the GFS
and the ECMWF appear to strengthen drying behind the cold front,
there should be enough short wave energy, diving over the eastern
third of the US in the gulf coast, to develop some amount of
overrunning precipitation late Monday through late Tuesday. Future
forecasts will refine the details of this weak wave passing over
the area for early next week. For now, have scattered light
showers in the forecast.

Temperatures will be near to above normal Monday and then near
normal on Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM EST Wed Jan 4 2023

A line of thunderstorms continues to progress eastward over
southeast GA and north FL this aftn. For the 18z TAFs, we made
some minor tweaks to broaden TEMPO group a bit in time until
about 21Z-22Z, and a bit longer for GNV and SGJ. IFR conditions
will be possible with vsby and ceilings in showers and storms with
gusts of near 30-35 kt. Sfc winds before the line will be south-
southwest about 8-14 kt gusting to about 22 kt. Behind the primary
line of storms this evening, some trailing stratiform light
rain/showers and/or drizzle expected with occasionally low
ceilings and vsby down to MVFR. With time, we believe there are
likely chances of at least some IFR ceilings and potentially some
LIFR late tonight and Thursday morning. Expecting improvements
after 15Z-17Z time frame with VFR developing, well after the cold
frontal passage, except for possible lingering low cloud at SGJ.

&&

.AVIATION...
(12Z TAFS)
Issued at 613 AM EST Wed Jan 4 2023

Variable low stratus across the area with a mix of low clouds and a
stream of cirrus. Not much fog to speak of except at SSI where sea
fog has advected across the airfield and this will continue through
around 15z with IFR to LIFR conditions continuing. For other are
terminals, current VFR low clouds may briefly lower to MVFR/IFR as
the stream of cirrus shifts off to the east through 13z/14z. VFR
conditions are expected by 15z as a prefrontal convection to the
west approaches. A line of thunderstorms will push across
GNV/JAX/CRG/VQQ/SSI between 18z-21z and then across SGJ around 20-
22z. Convective wind gusts of 30-35+ knots will be possible along with
a drop in vsby to MVFR/IFR. Behind the primary line of storms,
trailing stratiform showers and drizzle will prevail with degraded
vsby (3-5SM) through the evening with low stratus developing toward
or shortly after midnight bringing another bout of IFR or
potentially LIFR cigs.

&&

.MARINE...
Issued at 323 AM EST Wed Jan 4 2023

Patchy to areas of sea fog is expected again this morning ahead
of a cold front which will press southeastward through the local
waters Tonight. Offshore, southwesterly, winds will strengthen to
Exercise Caution levels today ahead of the front with gusts to
25-30 knots offshore. Numerous showers and thunderstorms, some of
which may be strong, are possible ahead of the front this
afternoon and evening. Winds will relax and seas will lower
Thursday through Saturday as high pressure builds from the west
and then settles over the region. High pressure will shift to the
north Sunday as another cold front approaches from the west.

Rip Current Risk: Low to moderate risk today and a low risk
Thursday.

&&

.CLIMATE...

Daily records that will be challenged today are listed below.

-----------------------------------------
CLIMATE		DAILY MAX		HIGH MINIMUM
SITE		RECORD (YEAR)	RECORD (YEAR)
-----------------------------------------
JAX			82F (2000)		65F (2015)

CRG			81F (2000)		67F (2015)

GNV			82F (1974)		64F (2007)

AMG			79F (1950)		62F (1974)

SSI 		80F (1973) 		63F (2007)
-----------------------------------------

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  72  43  62 /  20   0   0   0
SSI  60  71  47  61 /  40  10   0   0
JAX  63  76  45  65 /  50   0   0   0
SGJ  64  76  49  64 /  60  30   0   0
GNV  62  75  45  65 /  70  10   0   0
OCF  64  76  46  66 /  80  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jan 4, 9:49 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 AM EST Wed Jan 4 2023

GAZ132-133-041545-
Coffee GA-Jeff Davis GA-
949 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of northeastern Coffee
and Jeff Davis Counties through 1045 AM EST...

At 947 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from McRae
to Fitzgerald. Movement was east at 45 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Hazlehurst, Pridgen, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Remain
alert for possible warning if storms further strengthen.

&&

LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
      3175 8255 3173 8252 3167 8252 3167 8300
      3179 8299 3178 8287 3184 8278 3185 8279
      3186 8276 3192 8268 3193 8259 3196 8256
      3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1447Z 260DEG 40KT 3241 8254 3207 8278 3185 8315

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SANDRIK
Special weather statement, Jan 4, 10:46 AM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1046 AM EST Wed Jan 4 2023

GAZ132>135-041615-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
1046 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Coffee, northwestern
Bacon, Jeff Davis and northern Appling Counties through 1115 AM
EST...

At 1046 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Collins to near Ocilla. Movement was east at 35 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Douglas, Baxley, Hazlehurst, Broxton, Ambrose, Graham, Plant Hatch,
Pridgen, West Green and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Remain
alert for possible warnings.

&&

LAT...LON 3193 8232 3194 8228 3190 8219 3191 8213
      3189 8212 3190 8211 3186 8210 3147 8284
      3148 8311 3156 8306 3161 8306 3166 8300
      3174 8300 3179 8290 3178 8287 3192 8267
      3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 1546Z 272DEG 29KT 3215 8211 3157 8322

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SANDRIK
Special weather statement, Jan 4, 11:25 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1125 AM EST Wed Jan 4 2023

FLZ020-021-GAZ162-163-041730-
Hamilton FL-Suwannee FL-Clinch GA-Echols GA-
1125 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Suwannee, Hamilton,
Echols and Clinch Counties through 1230 PM EST...

At 1124 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Nashville to 15 miles east of St. Marks. Movement was northeast at 20
mph.

HAZARD...Landspouts, wind gusts of 45 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Live Oak, Jasper, Homerville, Jennings, Fargo, Argyle, Statenville,
Suwannee River State Park, Suwannee Springs and Du Pont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 PM EST for northern and
northeastern Florida...and southeastern Georgia. Remain alert for
possible upgrades to Severe Thunderstorm or Tornado Warnings.

&&

LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
      3118 8267 3102 8259 3096 8249 3082 8250
      3082 8243 3058 8242 3061 8272 3049 8273
      3040 8265 3032 8280 2996 8280 2988 8289
      3008 8307 3012 8323 3039 8317 3063 8327
TIME...MOT...LOC 1624Z 237DEG 18KT 3117 8320 3014 8395

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SANDRIK
Special weather statement, Jan 4, 12:16 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1216 PM EST Wed Jan 4 2023

GAZ134-135-041745-
Bacon GA-Appling GA-
1216 PM EST Wed Jan 4 2023

...A strong thunderstorm will impact portions of central Bacon and
Appling Counties through 1245 PM EST...

At 1216 PM EST, Doppler radar was tracking a strong thunderstorm near
Baxley, moving northeast at 45 mph.

HAZARD...Wind gusts of 45 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baxley, Alma and Surrency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3190 8219 3190 8214 3183 8208 3182 8209
      3180 8209 3180 8211 3178 8209 3177 8209
      3177 8213 3168 8213 3148 8249 3162 8262
      3167 8255 3167 8252 3170 8252 3192 8225
TIME...MOT...LOC 1716Z 231DEG 39KT 3170 8238

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

SANDRIK
Local storm report, Jan 4, 12:30 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     2 SSW DOUGLAS           31.48N 82.87W
01/04/2023  M44 MPH          COFFEE             GA   AWOS

            AWOS STATION KDQH DOUGLAS MUNI.

&&
Local storm report, Jan 4, 12:35 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1235 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             DU PONT                 30.99N 82.87W
01/04/2023  E0.70 INCH       CLINCH             GA   PUBLIC

            REPORT OF DIME SIZE HAIL IN DU PONT, GA.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:49 AM ESTSpecial Weather StatementJAXJeff Davis56 min
Jan 4, 10:46 AM ESTSpecial Weather StatementJAXCoffee, Jeff Davis29 min
Jan 4, 11:25 AM ESTSpecial Weather StatementJAXClinch, Echols65 min
Jan 4, 11:39 AM ESTSevere Thunderstorm WarningJAXEchols36 min
Jan 4, 11:42 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch33 min
Jan 4, 12:04 PM ESTTornado WarningJAXAtkinson, Clinch26 min
Jan 4, 12:14 PM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch, Echols, Ware46 min
Jan 4, 12:16 PM ESTSpecial Weather StatementJAXAppling, Bacon29 min
Jan 4, 12:29 PM ESTTornado WarningJAXAtkinson, Ware31 min
Jan 4, 12:30 PM ESTTornado WarningJAXClinch15 min
Jan 4, 12:46 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware29 min
Jan 4, 12:51 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Pierce, Ware24 min
Jan 4, 1:11 PM ESTSevere Thunderstorm WarningJAXAppling, Brantley, Camden, Charlton, Glynn, Pierce and 2 more34 min
Jan 4, 1:27 PM ESTTornado WarningJAXCamden, Charlton18 min
Jan 4, 1:32 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware43 min
Jan 4, 1:47 PM ESTSevere Thunderstorm WarningJAXCamden, Charlton, Glynn28 min
Jan 4, 1:50 PM ESTSpecial Weather StatementJAXGlynn25 min
Jan 4, 2:01 PM ESTTornado Warning Tornado observedJAXCamden, Glynn14 min
Jan 4, 2:12 PM ESTTornado WarningJAXCamden, Glynn18 min
Jan 4, 2:17 PM ESTSevere Thunderstorm WarningJAXCharlton, Ware28 min
Jan 4, 2:28 PM ESTSevere Thunderstorm WarningJAXCamden, Glynn17 min
Jan 4, 2:47 PM ESTSevere Thunderstorm Warning Considerable damage threatJAXCamden, Charlton28 min
Jan 4, 2:50 PM ESTSevere Thunderstorm WarningJAXCharlton25 min
Jan 4, 2:59 PM ESTSpecial Weather StatementJAXCamden46 min
Jan 4, 3:11 PM ESTSevere Thunderstorm Warning Considerable damage threatJAXCharlton49 min
Jan 4, 3:15 PM ESTSevere Thunderstorm Warning Considerable damage threatJAXCamden, Glynn45 min

Nearby

Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.